Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 29, NWS Amarillo, TX

June 30, 1999Hansford County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 30, 1999, 12:52 AM CDT for Hansford County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 30, 1999, 12:52 AM CDT (05:52 UTC)
Expired
Jun 30, 1999, 1:15 AM CDT
In force
23 min
Issued by
NWS Amarillo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hansford County, TX

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:00 AM CDTHail 1.75Spearman, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 1999-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 1999-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2394 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
20.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WFUS1 KAMA 300552 RRA
TORAMA
TXC195-300615-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1252 AM CDT WED JUN 30 1999

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN HANSFORD COUNTY IN THE TEXAS PANHANDLE

* UNTIL 115 AM CDT

* AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF    
  THE STORM WAS LOCATED 4 MILES WEST OF SPEARMAN...MOVING SOUTH AT   
  25 MPH. 

THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE
TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY.

LAT...LON 3633 10109 3623 10140 3606 10130 3606 10109

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 29, 2:45 PM CDT, 10 hours 7 minutes earlier.

Area forecast discussion, Jun 29, 2:45 PM CDT, 10 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CDT TUE JUN 29 1999

SOUTHERLY FLOW ACROSS NW TEXAS HAVE HELPED DEW POINTS TO RISE
ALL DAY ACROSS THE PANHANDLES...AND AFTERNOON TEMPS HAVE WELL
SURPASSED YESTERDAYS HIGHS. THE LOCATION OF THE WARM FRONT WILL
AGAIN A FACTOR FOR THUNDERSTORM DEVELOPMENT. HOWEVER...SURFACE
TROUGH DEEPENING ACROSS SE CO WILL HAVE ENOUGH CONVERGENCE FOR
CONVECTION INITIATION WITHOUT THE FRONT. TS DEVELOPMENT IS ALREADY
BEGINNING ALONG CONVERGENCE BOUNDARY IN SE CO AND NE NM...ALSO
SURFACE PLOTS SHOWS A LOW LEVEL CONVERGENCE BOUNDARY EXTENDING
ACROSS THE WESTERN PANHANDLES. WILL HAVE TO WATCH THIS AREA CLOSELY
THIS AFTERNOON/EVENING.

MODELS STILL INDICATE A WEAK SHORT WAVE AND SPEED MAX TO MOVE OVER
PANHANDLES LATE THIS AFTERNOON/EVENING TO FURTHER SPARK AND SUSTAIN
CONVECTION. ONE QUESTION IS PINPOINTING POSSIBLE LOCATION FOR MCS
DEVELOPMENT AND TRACKING OVER NIGHT.

WEDNESDAY WE WILL BE IN WARM MOIST AND VERY UNSTABLE AIR ONCE AGAIN
WITH A SHORT WAVE PASSING ACROSS THE CENTRAL PLAINS...THIS MAY HELP
SCATTERED AFTERNOON/EVENING THUNDERSTORMS TO FORM AGAIN ACROSS THE
PANHANDLES.

THURSDAY HIGH PRESSURE BUILDS IN WITH NO STRONG UPPER SUPPORT FOR
CONVECTION...BUT DIURNAL HEATING MAY BE ENOUGH FOR SOME LATE
THUNDERSTORMS.

IN THE EXTENDED
NO MAJOR CHANGES IN THE EXTENDED...CONTINUED HOT WITH A SLIGHT
CHANCE OF CONVECTION EACH DAY.

PRELIM CCF...
AMA 65/90 67/95 68 533

.AMA...
TX...NONE.
OK...NONE.

N. DIPASQUALE

In the hours before

Local storm report, Jun 29, 10:20 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE JUN 29 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0444 PM    4 N EVA                   OK   **TORNADO**  REPORTED BY
06/29/99    TEXAS                         TV CHANNEL 7 SPOTTER

0445 PM    6 S ELKHART               OK   1.75 INCH HAIL REPORTED BY
06/29/99    TEXAS                         TEXAS COUNTY EOC

0530 PM    3 SE EVA                  OK   2.00 INCH HAIL REPORTED BY
06/29/99    TEXAS                         GUYMON EMERGENCY MANAGER

0530 PM    7 SE EVA                  OK   1.75 INCH HAIL REPORTED BY
06/29/99    TEXAS                         NWS SPOTTER

0535 PM    7 SE EVA                  OK   **TORNADO** REPORTED BY NWS
06/29/99   TEXAS                          SPOTTER

0610 PM    2 W GOODWELL              OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          NWS SPOTTER

0617 PM    GOODWELL                  OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          NWS SPOTTER

0618 PM    TEXHOMA                   TX   WIND DAMAGE NUMEROUS POWER
06/29/99   SHERMAN                        LINES DOWN / FIRES RPTD BY
                                          TEXHOMA FIRE DEPARTMENT

0635 PM    8 NE GOODWELL             OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          TEXAS COUNTY EOC

0658 PM    S OF SPEARMAN             TX   1.00 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       TV METEOROLOGIST

0705 PM    10 W GRUVER               TX   **TORNADO** REPORTED BY NWS
06/29/99   HANSFORD                       SPOTTER

0712 PM    8 NW GRUVER               TX   **TORNADO** 712 PM - 720 PM
06/29/99   HANSFORD                       RPTD BY HANSFORD CNTY SO

0712 PM    10 NW GRUVER              TX   1.00 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       CHANNEL 7 TV METEOROLOGIST

0715 PM    3 SE GRUVER               TX   1.75 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       HANSFORD SHERIFF

0730 PM    WHITE DEER                TX   0.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0743 PM    1 ESE PANHANDLE           TX   **TORNADO** 743 PM - 748 PM
06/29/99   CARSON                         REPORTED BY ARES SPOTTER

0757 PM    WHITE DEER                TX   1.00 INCH HAIL REPORTED BY
06/29/99   CARSON                         NWS SPOTTER

0756 PM    MORSE                     TX   **TORNADO** 75 PM6-802 PM
06/29/99   HANSFORD                       RPTD BY HANSFORD CNTY S.O.

0758 PM    6 S PANHANDLE             TX   **TORNADO** 758 PM-803 PM
06/29/99   CARSON                         REPORTED BY ARES SPOTTER

0800 PM    PANHANDLE                 TX   TSTM WIND GUST TO 91 MPH
06/29/99   CARSON                         RECORDED FROM CH. 7 SCHOOL
                                          NET SITE

0850 PM    5 W GROOM                 TX   0.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0851 PM    5 W GROOM                 TX   1.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0822 PM    10 N STINNETT             TX   0.75 INCH HAIL REPORTED BY
06/29/99   HUTCHINSON                     ARES SPOTTER

0931 PM    SKELLYTOWN                TX   0.88 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0940 PM    5 SE SKELLYTOWN           TX   1.00 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0940 PM    GOODNIGHT                 TX   0.75 INCH HAIL REPORTED BY
06/29/99   ARMSTRONG                      ARMSTRONG COUNTY S.O.

0950 PM    PAMPA                     TX   0.75 INCH HAIL REPORTED BY
06/29/99   GRAY                           ARES SPOTTER

CL
Local storm report, Jun 29, 10:20 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1020 PM CDT TUE JUN 29 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0444 PM    4 N EVA                   OK   **TORNADO**  REPORTED BY
06/29/99    TEXAS                         TV CHANNEL 7 SPOTTER

0445 PM    6 S ELKHART               OK   1.75 INCH HAIL REPORTED BY
06/29/99    TEXAS                         TEXAS COUNTY EOC

0530 PM    3 SE EVA                  OK   2.00 INCH HAIL REPORTED BY
06/29/99    TEXAS                         GUYMON EMERGENCY MANAGER

0530 PM    7 SE EVA                  OK   1.75 INCH HAIL REPORTED BY
06/29/99    TEXAS                         NWS SPOTTER

0535 PM    7 SE EVA                  OK   **TORNADO** REPORTED BY NWS
06/29/99   TEXAS                          SPOTTER

0610 PM    2 W GOODWELL              OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          NWS SPOTTER

0617 PM    GOODWELL                  OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          NWS SPOTTER

0618 PM    TEXHOMA                   TX   WIND DAMAGE NUMEROUS POWER
06/29/99   SHERMAN                        LINES DOWN / FIRES RPTD BY
                                          TEXHOMA FIRE DEPARTMENT

0635 PM    8 NE GOODWELL             OK   1.00 INCH HAIL REPORTED BY
06/29/99   TEXAS                          TEXAS COUNTY EOC

0658 PM    S OF SPEARMAN             TX   1.00 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       TV METEOROLOGIST

0705 PM    10 W GRUVER               TX   **TORNADO** REPORTED BY NWS
06/29/99   HANSFORD                       SPOTTER

0712 PM    8 NW GRUVER               TX   **TORNADO** 712 PM - 720 PM
06/29/99   HANSFORD                       RPTD BY HANSFORD CNTY SO

0712 PM    10 NW GRUVER              TX   1.00 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       CHANNEL 7 TV METEOROLOGIST

0715 PM    3 SE GRUVER               TX   1.75 INCH HAIL REPORTED BY
06/29/99   HANSFORD                       HANSFORD SHERIFF

0730 PM    WHITE DEER                TX   0.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0743 PM    1 ESE PANHANDLE           TX   **TORNADO** 743 PM - 748 PM
06/29/99   CARSON                         REPORTED BY ARES SPOTTER

0757 PM    WHITE DEER                TX   1.00 INCH HAIL REPORTED BY
06/29/99   CARSON                         NWS SPOTTER

0756 PM    MORSE                     TX   **TORNADO** 75 PM6-802 PM
06/29/99   HANSFORD                       RPTD BY HANSFORD CNTY S.O.

0758 PM    6 S PANHANDLE             TX   **TORNADO** 758 PM-803 PM
06/29/99   CARSON                         REPORTED BY ARES SPOTTER

0800 PM    PANHANDLE                 TX   TSTM WIND GUST TO 91 MPH
06/29/99   CARSON                         RECORDED FROM CH. 7 SCHOOL
                                          NET SITE

0850 PM    5 W GROOM                 TX   0.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0851 PM    5 W GROOM                 TX   1.75 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0822 PM    10 N STINNETT             TX   0.75 INCH HAIL REPORTED BY
06/29/99   HUTCHINSON                     ARES SPOTTER

0931 PM    SKELLYTOWN                TX   0.88 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0940 PM    5 SE SKELLYTOWN           TX   1.00 INCH HAIL REPORTED BY
06/29/99   CARSON                         ARES SPOTTER

0940 PM    GOODNIGHT                 TX   0.75 INCH HAIL REPORTED BY
06/29/99   ARMSTRONG                      ARMSTRONG COUNTY S.O.

0950 PM    PAMPA                     TX   0.75 INCH HAIL REPORTED BY
06/29/99   GRAY                           ARES SPOTTER

CL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:27 PM CDTTornado WarningAMAHutchinson63 min
Jun 29, 7:40 PM CDTTornado WarningAMACarson50 min
Jun 29, 7:46 PM CDTSevere Thunderstorm WarningAMAHansford59 min
Jun 29, 8:21 PM CDTTornado WarningAMAHutchinson69 min
Jun 29, 8:30 PM CDTSevere Thunderstorm WarningAMACarson, Donley60 min
Jun 29, 9:22 PM CDTTornado WarningAMACarson, Hutchinson68 min
Jun 29, 9:35 PM CDTSevere Thunderstorm WarningAMAArmstrong55 min
Jun 29, 9:42 PM CDTSevere Thunderstorm WarningAMAGray63 min
Jun 29, 10:31 PM CDTSevere Thunderstorm WarningAMAHansford44 min
Jun 30, 12:11 AM CDTFlash Flood WarningAMAHansford2 hr
Jun 30, 12:25 AM CDTSevere Thunderstorm WarningAMAHansford65 min
Jun 30, 3:06 AM CDTSevere Thunderstorm WarningAMAHansford, Ochiltree54 min
Jun 30, 3:59 AM CDTSevere Thunderstorm WarningAMAOchiltree46 min
Jun 30, 4:54 AM CDTSevere Thunderstorm WarningAMALipscomb66 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.